Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 7, 2013, 8:57 PM CDT for Reynolds County, Missouri. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 8:57 PM CDT (01:57 UTC)
- Expired
- Aug 9, 2013, 6:27 AM CDT
- In force
- 34 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 10.66 ft at Aug 10, 2013, 6:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
530
WGUS43 KLSX 080157
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT WED AUG 7 2013
...THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
BLACK RIVER NEAR
ANNAPOLIS
.THIS FLOOD WARNING IS A RESULT OF 3 TO 6 INCHES OF RAIN THE PAST 48
HOURS AND 0.5 TO 1 INCH/ES FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-090157-
/O.NEW.KLSX.FL.W.0185.130808T0157Z-130809T1127Z/
/ANNM7.1.ER.130807T2355Z.130808T0600Z.130808T1127Z.NO/
857 PM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL FRIDAY MORNING.
* AT 8:15 PM WEDNESDAY THE STAGE WAS 8.5 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 9.0 FEET TONIGHT AND
SHOULD FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...COUNTY ROAD 372 WILL BEGIN FLOODING NEAR
THIS HEIGHT.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/08 08/09 08/10 08/11 08/12
BLACK RIVER
ANNAPOLIS 8.0 8.46 4.8 4.4 4.4 4.31 follow-up statement
907
WGUS83 KLSX 081142
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT THU AUG 8 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
BLACK RIVER NEAR
ANNAPOLIS
.THIS WILL BE THE FINAL STATEMENT FOR THIS FLOODING EVENT. HOWEVER...
ADDITIONAL RAINFALL IS LIKELY TONIGHT AND DURING THE DAY ON FRIDAY
AND COULD PUSH RIVER LEVELS BACK ABOVE FLOOD. STAY TUNED TO THE LATEST
FORECASTS FOR UPDATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-081212-
/O.CAN.KLSX.FL.W.0185.000000T0000Z-130809T1127Z/
/ANNM7.1.ER.130807T2355Z.130808T0500Z.130808T0857Z.NO/
642 AM CDT THU AUG 8 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK RIVER NEAR ANNAPOLIS.
* AT 6:15 AM THURSDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 3:57 AM THURSDAY.
* FORECAST...THE RIVER IS FORECAST TO FALL TO NEAR 4.8 FEET FRIDAY MORNING.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/09 08/10 08/11 08/12 08/13
BLACK RIVER
ANNAPOLIS 8.0 7.21 4.8 4.0 3.6 3.4 3.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 7, 6:40 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 7, 6:40 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT WED AUG 7 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 306 PM CDT WED AUG 7 2013 COLD FRONT CONTINUES TO SLOWLY ADVANCE SOUTHEAST ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG/AHEAD OF THE BOUNDARY WHERE SUFFICIENT INSTABILITY HAS DEVELOPED. LACK OF ANY SYNOPTIC FORCING AND DECREASING DIURNAL INSTABILITY SHOULD KEEP COVERAGE ISOLATED THIS EVENING AND INTO THE FIRST FEW HOURS OF THE OVERNIGHT HOURS AS THE FRONT DIPS SOUTH. MODEL GUIDANCE SUGGESTS TONIGHTS MCS WILL IMPACT MAINLY SOUTHWEST MISSOURI BEFORE 12Z. HAVE MAINTAINED SOME LOW CHANCE POPS ACROSS THE FAR SOUTHERN CWA IN CASE IT PROPOGATES EAST FASTER THAN EXPECTED. TEMPERATURES WILL REMAIN SEASONAL WITH WINDS SHIFTING TO THE NORTH. CVKING .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 306 PM CDT WED AUG 7 2013 THE ACTIVE WEATHER PATTERN WILL CONTINUE AS A SERIES OF SHORTWAVES RIPPLE ACROSS THE REGION...INTERACTING WITH A BAROCLINIC ZONE WHICH MODELS AGREE WILL DEVELOP ACROSS ROUGHLY THE SOUTHERN THIRD OF MISSOURI AND INTO SOUTHERN ILLINOIS BY THURSDAY. WHILE THE FRINGES OF AN MCS ARE EXPECTED TO IMPACT THE SOUTHERNMOST TIER OF COUNTIES THURSDAY MORNING...HAVE CONTINUED POPS THURSDAY AFTERNOON GENERALLY ALONG AND SOUTH OF I-70 DUE TO DESTABLILZATION WITHIN THE VICINITY OF THE BAROCLINIC ZONE. THE RECENT SPC CONVECTIVE OUTLOOK FOR THURSDAY HAS REMOVED THE SLIGHT RISK FOR THE SOUTHERN HALF OF THE CWA...MAINTAINING THE FOCUS FOR THE MORE INTENSE STORMS AND MORE WIDESPREAD COVERAGE OVER SOUTHWEST MISSOURI. THE GREATEST CHANCE FOR WIDESPREAD PRECIPITATION OVER THE CWA THIS WEEK REMAINS ON THURSDAY NIGHT AND INTO FRIDAY. MODELS ARE IN GOOD CONSENSUS REGARDING YET ANOTHER MCS DEVELOPING OVER EASTERN KANSAS AND FAR WESTERN MISSOURI ON THE NOSE OF A SOUTHWESTERLY LOW LEVEL JET...WHICH IS THEN PROGGED TO MOVE EASTWARD ALONG THE BAROCLINIC ZONE ROUGHLY DOWN THE I-70 CORRIDOR IN MISSOURI AND ILLINOIS. THERE IS STILL A BIT OF QUESTION REGARDING THE EXACT PATH OF THIS MCS AS IT DEPENDS ON WHERE THE BAROCLINIC ZONE SETS UP...BUT AT THIS TIME ONLY THE NAM REMAINS AN OUTLIER AND CONTINUES TO SHUNT MUCH OF THE PRECIPITATION TO THE SOUTH. A SURFACE RIDGE BUILDING INTO THE REGION WILL GRADUALLY DECREASE THE PRECIPITATION CHANCES FROM NORTH TO SOUTH BY THE BEGINNING OF THE WEEKEND...THOUGH THERE MAY BE SOME LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS AS THE BAROCLINIC ZONE LOOKS TO LINGER THROUGH SUNDAY. BY EARLY NEXT WEEK...WE WILL ONCE AGAIN BE LOCKED INTO A NORTHWEST FLOW REGIME...THUS THE CHANCES OF PRECIPITATION WILL CONTINUE. HAVE GONE AHEAD AND KEPT SOME SLIGHT/LOW CHANCE POPS MONDAY THROUGH TUESDAY NIGHT ACROSS MUCH OF THE CWA. OTHERWISE...TEMPERATURES WILL REMAIN A BIT ON THE COOL SIDE...WITH HIGHS IN THE UPPER 70S TO LOW TO MID 80S AND LOWS IN THE 60S TO LOW 70S THROUGH THE PERIOD. JP && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 640 PM CDT WED AUG 7 2013 VFR CONDITIONS...OUTSIDE OF TSRA...TO PREVAIL THRU THE VALID PERIOD. A CDFNT...MOVING SLOWER THAN THOUGHT 24HRS AGO...IS PUSHING THRU W-CNTRL MO TO CNTRL IL...AND HAS GENERATED SCT TSRA ALONG IT. THIS TSRA HAS BEEN WEAKENING AND IS EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET...BUT NOT BEFORE IT SLIDES INTO THE VICINITY OF KCOU AND HAVE ADDED VCSH FOR NOW. OTHERWISE...WILL RESET FOR THE NEXT ANTICIPATED PCPN EVENT THURSDAY NIGHT BEYOND THE VALID PERIOD. SFC WNDS TO BECOME LIGHT AND VARIABLE EARLY THIS EVENING...AND STRENGTHEN A TAD OUT OF THE NE EITHER LATE TONIGHT OR THURSDAY MORNING. THERE IS SOME FOG POTENTIAL OVER A WIDESPREAD AREA TONIGHT...WITH THE GREATEST FOR IFR VSBYS IN STL METRO... WHILE FURTHER NW...DRYING FROM AIR BEHIND CDFNT SHOULD KEEP THE WORST VSBYS IN MVFR RANGE. IF DRYING IS SLOWER TO PUSH S THOUGH... COULD SEE IFR THERE AS WELL...ESPECIALLY IN KCOU. SPECIFICS FOR KSTL...VFR CONDITIONS TO PREVAIL THRU THE PERIOD... SFC WNDS LIGHT AND VARIABLE EARLY BECOMING NE ON THURSDAY...SHOULD BE TOO WARM FOR FOG. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 7, 4:11 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT WED AUG 7 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AS A COLD FRONT MOVES SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE GASCONADE RIVER AT RICH FOUNTAIN IS FORECAST TO RISE TO 33.4 FEET LATE THURSDAY NIGHT. THIS WOULD BREAK THE PREVIOUS RECORD CREST OF 33.3 FEET SET ON DECEMBER 6 1982. FOR ADDITIONAL INFORMATION PLEASE SEE APPROPRIATE FLOOD STATEMENT. THUNDERSTORM CHANCES WILL REMAIN QUITE HIGH ACROSS THE ENTIRE REGION THURSDAY THROUGH FRIDAY...WITH LESSER CHANCES LINGERING OVER SOUTHERN AND CENTRAL MISSOURI SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS OVER 2 INCHES TO THE NATIONAL WEATHER SERVICE. JP
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:01 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Aug 8, 8:46 AM CDT | River Flood Warning | LSX | Callaway, Osage | 46 hr |
| Aug 8, 8:46 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 55 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.